This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
Becoming tolerant of Wellbutrin XL (not working anymore)
I have been taking WEllbutrin XL for about 2+ months now. When the medicine first started working it was absolutely WONDERFUL...it helped with my stress, depression, energy, and made my no sex drive go to overdrive! Honestly...it was a wonderful help to my life and marriage. But... after about a month and a half it slowly stopped working and now it seems like I am taking nothing at all. After first telling this to my doctor, he raised me from 300mg to 450mg..and that only helped for a few days. After returning to my doctor and telling him that it still wasn't helping at the higher (max) dose, he has now added 10mg of Lexapro. It has only been a few days, but there is no change. I am posting this query because my doctor looked very puzzled when I told him that it stopped working. He said that "wasn't supposed to happen" ...but it has. Can anyone help me out...or have any suggestions? Thanks ahead of time!
Wellbutrin may still be working, but not giving you the kind of "high" you described in the beginning. Instead of adding another medication, you might try working on the the everyday problems in a new way, maybe with the help of a therapist,maybe on your own. If you want some help with that, go to www.masteringstress.com.
Higher doses will not give you that same high, nor will lexapro.
I appreciate your response, although I am not sure I think it was what I was looking for...I have a happy marriage...and I have a blessed life.I have tried a therapist with the sex drive thing, and they only offered medication....back then I didn't want to try Psychiatric drugs...but I have since learned more about them. My "stress" is mainly putting up with my 5 year old's ways sometimes, and the daily routines/chores/ and not enough time to get things done, you know. Anyways, I am trying to find out why the Wellbutrin stopped working and how I can retrieve the great benefits I had in the beggining. Anyone ever hear of this or know a better route/medication?
The doc is right dude. Wellbutrin isn't going to give you the "high" you got in the beginning after months of taking it, just like anything else. If you want to feel high all the time, smoke a joint every day or take Klonopen. But if you want to deal with the problem at hand, see a psych and/or go to that web site the MD gave.
Sounds to me like you're basing your stress and anxiety level on pills, and not the problem at hand. That's not healthy at all. You didn't indicate any anxiety/depressive problems, so why are you complaining about the medication not working? No wonder why you're doc was puzzled...med's like Wellbutrin are not made to make people "high"...
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.